MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER FLOW DIRECTED
Model Number 774F75
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when testing prior to use in patient, the balloon of this swan-ganz catheter was damaged and did not inflate.Another catheter was used for the procedure.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
A product evaluation was completed on the returned swan ganz catheter.Customer report of "balloon was damaged and did not inflate" was able to be confirmed.During visual inspection the balloon did not inflate due to leakage from a tear near the distal balloon bonding site.The tear size was approximately 2mm in length.The edges of tear did not appear to match up.All through the lumens were patent without any leakage or occlusion.No visible damage or abnormality was observed form catheter body syringe.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.The reported issue was able to be confirmed through objective evidence from the product evaluation with the failure code 'balloon-tear, slit, cut- balloon.' based on the available information there is no evidence that supports or confirms the failure mode is associated with a manufacturing or design defect.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.G4: other product codes: dqo, dqe, kra.

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco, puerto rico 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km
anasco, puerto rico
*  
Manufacturer Contact
samantha eveleigh
17200 laguna canyon, rd
irvine, CA 92618
9492017706
MDR Report Key22922297
Report Number2015691-2025-07122
Device Sequence Number13038341
Product Code DYG
UDI-Device Identifier00690103146998
UDI-Public(01)00690103146998(17)260703(11)240703(10)65840163
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2026
Device Model Number774F75
Device Lot Number65840163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown